Kids Channel
Topics
Medications
Quicklinks
Related Channels

Acetaminophen Suppositories

Are There Side Effects?

As with any medicine, side effects are possible with acetaminophen suppositories. However, not everyone who takes the drug will experience problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider. Serious reactions are less common.
 
Possible serious side effects of acetaminophen suppositories include but are not limited to:
 
  • Allergic reactions
  • Liver damage
  • Ulcers or bleeding in the digestive tract.
     
(Click Acetaminophen Side Effects to learn more, including potentially serious side effects you should report immediately to your healthcare provider.)
 

Drug Interactions With Acetaminophen Suppositories

Even though they are not taken by mouth, acetaminophen suppositories can potentially interact with several medications (see Drug Interactions With Acetaminophen).
 

Important Information for Your Healthcare Provider

You should talk with your healthcare provider prior to using acetaminophen suppositories if you have:
 
  • Liver disease, such as cirrhosis, liver failure, or hepatitis
  • G6PD deficiency (a certain enzyme deficiency)
  • Any allergies, including to food, dyes, or preservatives.
     
Make sure to tell your healthcare provider about all other medicines you are taking, including prescription and nonprescription medicines, vitamins, and herbal supplements.
 
(Click Precautions and Warnings With Acetaminophen to learn more, including information on who should not take the drug.)
 
The Top 17 Side Effects of Chemotherapy

Information on Acetaminophen Suppositories

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.